Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Delayed periods, had pill after unsafe sex followed by unprotected sex. Cause of delay?

Last month (in July) I had my periods on 13th. This month (in August), I had unprotected sex with my partner on the 3rd. And I took the contraceptive Option 72 pill (levo norgestrel) on the 5th (it was within 72hrs of intercourse) to prevent pregnancy.. Again on 11th I had unprotected sex. I m worried now that this month my periods hasn t started yet and it s already 16th August (delay of 3 days).. Please advice as to when I should expect my periods to start again as I had taken contraceptive pills. Should I take a pregnancy test? What exactly would have happened?! I don t want to get pregnant - is it safe to take mifetristone 600mg single dose?...
Asked On : Sun, 19 Aug 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN, Maternal and Fetal Medicine 's  Response
Mar 2015
Hi dear, I have gone through your question and understand your concerns. Delay in the periods can be due to pregnancy or due to the effect of the i pill which has the side effect of delaying the next expected periods by 2-3 weeks.
I will suggest you to get the urine pregnancy test done and if negative, then you can safely wait for the periods for next 2 weeks. If positive, you can take medical method of abortion under the supervision of a registered medical practitioner.
Hope you found the answer helpful.
Dr Deepti Verma
Answered: Mon, 21 Sep 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor